Alert archive / Massachusetts / Flash Flood Warnings in 2023

Flash Flood Warning 23, NWS Boston/Norton, MA

July 16, 2023Hampden County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut

NWS Boston/Norton, MA issued this flash flood warning at Jul 16, 2023, 10:49 AM EDT for Hampden County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2023, 10:49 AM EDT (14:49 UTC)
Expired
Jul 16, 2023, 2:00 PM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Flood severity
None

Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

474 
WGUS51 KBOX 161449
FFWBOX
CTC013-015-MAC013-027-161800-
/O.NEW.KBOX.FF.W.0023.230716T1449Z-230716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
1049 AM EDT Sun Jul 16 2023

The National Weather Service in Norton has issued a

* Flash Flood Warning for...
  Northeastern Tolland County in northern Connecticut...
  Northwestern Windham County in northern Connecticut...
  Southwestern Worcester County in central Massachusetts...
  Southeastern Hampden County in western Massachusetts...

* Until 200 PM EDT.

* At 1049 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Mansfield, Southbridge, Ellington, Tolland, Wilbraham, Coventry, 
  Palmer, Stafford, Somers, Sturbridge, Monson, Woodstock, 
  Willington, Columbia, Hampden, Warren, Ashford, West Brookfield, 
  Brimfield and Brookfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4209 7242 4209 7243 4222 7213 4196 7198
      4183 7217 4170 7239

FLASH FLOOD...RADAR INDICATED

$$

Nash
1 follow-up statement
101 
WGUS71 KBOX 161801 RRA
FFSBOX

Flash Flood Statement
National Weather Service Boston/Norton MA
201 PM EDT Sun Jul 16 2023

CTC013-015-MAC013-027-161811-
/O.EXP.KBOX.FF.W.0023.000000T0000Z-230716T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tolland CT-Windham CT-Hampden MA-Worcester MA-
201 PM EDT Sun Jul 16 2023

...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN TOLLAND, 
NORTHWESTERN WINDHAM, SOUTHWESTERN WORCESTER AND SOUTHEASTERN 
HAMPDEN COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 200 AM EDT Monday for portions 
of northern Connecticut. Portions of Massachusetts. Portions of 
Rhode Island.

LAT...LON 4209 7242 4209 7243 4222 7213 4196 7198
      4183 7217 4170 7239

$$

AL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 9:26 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 16, 9:26 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
926 AM EDT Sun Jul 16 2023

.SYNOPSIS...
A very wet day is in store with downpours and thunderstorms
leading to urban, poor drainage, and flash flooding across much
of the region. Drying out for Monday before rain chances
increase Tuesday as another cold front approaches the region.
Unsettled pattern leads to periods of dry and wet weather
through the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM Update:

* Tornado Watch in effect until 3 PM for much of SNE *
* Significant flash flood threat also exists *

Very favorable environment in place for severe storms with
short-lived tornadoes and flash flooding. Mesoanalysis shows
classic environment for SNE tornadoes with plenty of 0-3km CAPE,
high 0-500m helicity, and a tropical airmass with low LCLs.
We've seen a lot of rotation with storms so far, but it's mostly
short-lived and not always gate-to-gate or strong enough to
consider Tornado Warnings. Expectation is for these short-lived
circulations to persist into afternoon given environment in
place. This is one of the more impressive situations we've seen
in a while regarding the tornado threat. Although we do expect
any tornadoes to be short-lived, they will be capable of
producing damage.

Additionally, flash flood threat cannot be overlooked as main
area of showers/storms moves through region today. Potential
exists for rainfall rates of 2"+/hr in this tropical airmass,
and we won't be surprised to see rainfall totals of 4-6"+ where
showers/storms persist.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
Downpour and shower activity continue into the early overnight hours
tonight, though thunderstorm coverage should wane a bit after sunset
as instability falls off with the loss of daytime heating. Clearing
from west to east will occur beginning around 03Z as the cold front
begins to shift low level winds to the west. Precipitation should be
wrapped up across all areas by 06Z, with the exception of the Cape
and Islands, where showers may linger through about 09Z. Some breaks
of sunshine should develop by sunrise across the western half of the
CWA!

Unfortunately, the cold front will not trigger much relief from the
oppressive dewpoints that have been with us for the last few days,
so temperatures wont budge much overnight, falling back only into
the low-mid 70s once again.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Highlights...

* Little change in the overall weather pattern next week with broad
  troughing over the east coast bringing another round of rain
  chances Tuesday. After a break Wed/Thu rain returns late week.

* Warm and humid weather continues but dewpoints will finally drop
  to the mid-upper 60s by Wednesday into Thursday so it won't feel
  quite as muggy, at least for a while.

Details...

Monday through Tuesday...

Global guidance offers no long term pattern change when we look at
the 500 mb height field and the western U.S. ridge, eastern U.S.
trough pattern. While we do get several reprieves from the unsettled
weather this week, we'll remain periodically unsettled clear through
next weekend thanks to this pattern.

Monday will start wet in the very early morning hours but the plume
of deep moisture moves east, offshore on Monday into early Tuesday
with subtle mid level height rises which will keep SNE dry with a
mix of clouds and sun. This dry weather will persist into Tuesday
though we'll see clouds increasing ahead of an approaching trough
and surface front. This feature moves through late Tuesday with the
return of PWATs 1.5-2 inches which will bring the return of showers
and thunderstorms. Models indicate a decent chance of some of these
storms becoming strong to severe with CAPE over 1000 J/kg, low level
lapse rates of 7.5c/km, and bulk shear of 30-35 kts. Key will be
timing of the frontal forcing which, if it is too delayed would not
be able to take advantage of the instability. Flash flooding will
still be a concern in any downpours, given the wet antecedent
conditions.

Wednesday through Saturday...

Finally a more substantial push of drier air for the whole region
behind Tuesday night's front. Beneath modest mid level ridging
dewpoints drop well into the 60s and PWATs into the 0.5-0.75 inch
range through Thursday. Height rises and subsidence beneath a
surface high should keep rain away until sometime around Thursday
night/Friday when moisture surges north ahead of our next trough.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
Forecast Confidence
Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

12Z Update...

Today... High confidence in trends, moderate in timing

Overnight fog/IFR conditions that developed across the
south coast and Islands overnight will lift to MVFR, MVFR/IFR
elsewhere with widespread drenching showers and thunderstorms.
Conditions this morning, between 12-16Z, look particularly poor
for western terminals with the possibility of a near stationary
convective line forming near or along the I-84 corridor. Variety
of TSRA and VCTS used at most terminals today, with the
exception of the Cape and Islands. Heavy rain/thunderstorm
threat begins to shift east after ~20Z. Gusty south/southwest
winds possible, up to 20-30kt possible.

Tonight...Moderate confidence in timing

Downpours and thunderstorms taper off from west to east, with
most terminals free of rain by 06Z, though some showers may
linger across the Cape until 09Z. IFR/MVFR to begin the evening,
lifting to MVFR/VFR by daybreak. A few thunderstorms possible
overnight but confidence on coverage is much less after 00Z,
thus, elected to leave out of the TAF. Winds shifting from the
S/SW to the WSW as cold front approaches from the west.

Monday... High confidence

Lingering MVFR along the eastern MA coastline and Cape through
15Z, otherwise VFR with clearing skies. Light westerly winds
shift to the SW by afternoon.

KBOS TAF...High confidence in trends, moderate in timing.

Shower activity becoming more widespread Sun AM with embedded
thunder mid AM into the afternoon as a line of showers/storms
moves in. Could see briefly higher gusts/heavy downpours if the
line moves over the terminal. Still could have some thunder
during the afternoon, but coverage appearing more spotty in
nature. MVFR develops overnight, VFR possible by 12Z.

KBDL TAF...High confidence in trends, moderate in timing.

MVFR to IFR, heavy downpours and thunderstorms develop after
10Z this morning, becoming more widespread through 16Z as a near
stationary convective line develops somewhere in the vicinity
of BDL. Rain and thunderstorms expected all day, gradually
deteriorating after 00Z tonight. MVFR improving to VFR by
daybreak with a windshift to the west; 5-10kt.

Outlook /Monday through Thursday/...

Sunday: Mainly IFR, with areas MVFR possible. Breezy. SHRA,
chance TSRA.

Sunday Night: Mainly IFR, with local MVFR possible. Breezy.
Chance SHRA, chance TSRA.

Monday through Monday Night: VFR.

Tuesday: VFR. Slight chance SHRA, isolated TSRA.

Tuesday Night: VFR. Chance SHRA, isolated TSRA.

Wednesday: VFR.

Wednesday Night: VFR. Slight chance SHRA.

Thursday: VFR. Chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Today...Medium confidence

Continued showers and thunderstorms with heavy rain and gusty winds
are possible through the entire day. Winds stay out of the south
with gusts up to 25 knots. Small Craft advisory will likely be
needed along the outer waters with seas rising to 5-6 feet. Inner
waters likely wont need small crafts with seas only 3-4 feet.

Tonight Night...Medium confidence

Decreasing southerly winds overnight but seas likely remain elevated
at 4-5 feet for the outer waters and 3-4 feet for the inner waters.
Winds begin to shift WSW near daybreak.

Monday... High Confidence

Lingering showers may persist across the eastern waters through
15Z, otherwise dry with good visibility. West winds 10-15kt
shift to the SW through the day.

Outlook /Monday through Thursday/...

Sunday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Seas up to 5 ft. Chance of rain showers, slight
chance of thunderstorms. Local visibility 1 to 3 nm.

Sunday Night: Winds less than 25 kt. Local rough seas. Rain
showers likely, chance of thunderstorms. Visibility 1 to 3 nm.

Monday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of rain showers, isolated thunderstorms.

Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Tuesday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers, isolated thunderstorms.

Tuesday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Wednesday Night through Thursday: Winds less than 25 kt. Seas
locally approaching 5 ft. Slight chance of rain showers.

&&

.HYDROLOGY...
Flood Warnings remain in place on the CT River from Hartford,
south. Renewed flooding concerns likely to develop the second
half of the weekend as an additional 2-4", locally 6"+, of rain
may fall across southern New England; exacerbating existing
flooding, or lead to new flooding elsewhere.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ002>004.
MA...Flood Watch through late tonight for MAZ002>017-020-026.
RI...Flood Watch through late tonight for RIZ001>007.
MARINE...Small Craft Advisory until 8 AM EDT Monday for ANZ250-254>256.

&&

SYNOPSIS...BW/KS
NEAR TERM...JWD
SHORT TERM...KS
LONG TERM...BW
AVIATION...BW/KS
MARINE...BW/KP/KS
HYDROLOGY...
Hazardous weather outlook, Jul 16, 8:25 AM EDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
825 AM EDT Sun Jul 16 2023

CTZ002>004-MAZ002>012-014-026-RIZ001-002-171230-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Southeast Middlesex MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-
825 AM EDT Sun Jul 16 2023

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 497 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
western Massachusetts and northern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ013-015>017-020-RIZ003>007-171230-
Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Southern Bristol MA-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-
825 AM EDT Sun Jul 16 2023

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts, northern Rhode Island and southern
Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ018-019-021>024-RIZ008-171230-
Western Plymouth MA-Eastern Plymouth MA-Southern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
825 AM EDT Sun Jul 16 2023

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-171230-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
825 AM EDT Sun Jul 16 2023

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 16, 8:54 AM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
854 AM EDT Sun Jul 16 2023

CTZ002-161345-
Hartford CT-
854 AM EDT Sun Jul 16 2023

...A strong thunderstorm will impact portions of southern Hartford
County through 945 AM EDT...

At 854 AM EDT, Doppler radar was tracking a strong thunderstorm near
Wolcott, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, Manchester, East
Hartford, Southington, Glastonbury, Newington, Windsor, Wethersfield,
South Windsor, Farmington, Simsbury, Bloomfield, Berlin, Rocky Hill,
Avon, Plainville and Canton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

A Tornado Watch remains in effect until 300 PM EDT for northern
Connecticut.

&&

LAT...LON 4191 7283 4178 7247 4163 7271 4158 7276
      4157 7280 4155 7282 4157 7283 4157 7285
      4155 7285 4156 7288 4156 7294 4164 7294
      4164 7298 4166 7299
TIME...MOT...LOC 1254Z 228DEG 30KT 4157 7294

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KP
Special weather statement, Jul 16, 9:02 AM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
902 AM EDT Sun Jul 16 2023

MAZ004-011-012-161345-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
902 AM EDT Sun Jul 16 2023

...A strong thunderstorm will impact portions of central Worcester
and eastern Hampden Counties through 945 AM EDT...

At 902 AM EDT, Doppler radar was tracking a strong thunderstorm over
Spencer, or 10 miles west of Worcester, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Worcester, Leominster, Shrewsbury, Gardner, Holden, Southbridge,
Clinton, Charlton, Spencer, Leicester, Sturbridge, Lancaster,
Templeton, Rutland, Sterling, West Boylston, Westminster, Barre,
Warren and Paxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

A Tornado Watch remains in effect until 300 PM EDT for western and
central Massachusetts.

&&

LAT...LON 4210 7202 4218 7223 4261 7202 4240 7164
TIME...MOT...LOC 1302Z 213DEG 22KT 4227 7202

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KP
Special weather statement, Jul 16, 9:51 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
951 AM EDT Sun Jul 16 2023

CTZ002>004-MAZ004-011-012-161445-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Eastern Hampden MA-Northern Worcester MA-
951 AM EDT Sun Jul 16 2023

...Strong thunderstorms will impact portions of northwestern Windham,
Tolland, eastern Hartford, southwestern Worcester and southeastern
Hampden Counties through 1045 AM EDT...

At 951 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Somers to Vernon to Glastonbury. Movement was
east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches.

Locations impacted include...
Hartford, New Britain, West Hartford, Manchester, East Hartford,
Enfield, Southington, Glastonbury, Newington, Vernon, Windsor,
Wethersfield, Mansfield, South Windsor, Windham, Bloomfield, Berlin,
Rocky Hill, Willimantic and Southbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

A Tornado Watch remains in effect until 300 PM EDT for northern
Connecticut...and western and central Massachusetts.

&&

LAT...LON 4179 7271 4198 7267 4225 7193 4198 7191
      4175 7209 4163 7262 4164 7266 4163 7271
      4161 7272 4158 7284
TIME...MOT...LOC 1351Z 248DEG 26KT 4200 7245 4183 7245 4169 7254

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KP

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:15 AM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester45 min
Jul 16, 8:17 AM EDTTornado WarningBOXEssex, Middlesex28 min
Jul 16, 8:43 AM EDTTornado WarningBOXMiddlesex22 min
Jul 16, 9:02 AM EDTSpecial Weather StatementBOXWorcester43 min
Jul 16, 9:23 AM EDTFlash Flood WarningBOXHampden, Hampshire3 hr
Jul 16, 9:30 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester45 min
Jul 16, 10:10 AM EDTTornado WarningBOXMiddlesex, Worcester20 min
Jul 16, 10:16 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester44 min
Jul 16, 10:53 AM EDTFlash Flood WarningBOXMiddlesex, Worcester3 hr
Jul 16, 11:50 AM EDTRiver Flood WarningBOXWorcester6 hr
Jul 16, 11:53 AM EDTSpecial Weather StatementBOXEssex52 min
Jul 16, 12:24 PM EDTAreal Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk3 hr
Jul 16, 12:48 PM EDTSpecial Marine WarningBOX27 min
Jul 16, 1:36 PM EDTFlash Flood WarningBOXBristol6 hr
Jul 16, 1:55 PM EDTAreal Flood WarningBOXHampshire88 min
Jul 16, 2:06 PM EDTSpecial Weather StatementBOXEssex54 min
Jul 16, 2:19 PM EDTFlash Flood WarningBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more5 hr
Jul 16, 5:29 PM EDTFlash Flood WarningBOXBristol, Plymouth4 hr
Jul 16, 7:51 PM EDTRiver Flood WarningBOXHampden36 hr
Jul 16, 8:54 AM EDTSpecial Weather StatementBOX51 min
Jul 16, 9:15 AM EDTSevere Thunderstorm WarningBOXCapitol Planning Region45 min
Jul 16, 9:51 AM EDTSpecial Weather StatementBOX54 min
Jul 16, 11:43 AM EDTSpecial Weather StatementBOX47 min
Jul 16, 3:40 PM EDTRiver Flood WarningBOXCapitol Planning Region11 hr
Jul 16, 4:02 PM EDTAreal Flood WarningBOXNortheastern Connecticut Planning Region3 hr
Jul 16, 7:51 PM EDTRiver Flood WarningBOXCapitol Planning Region25 hr

Nearby

Flash Flood Warnings in Massachusetts, 2023Flash Flood Warnings in Connecticut, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.